Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Possible Eczema?
TallCurvy posted:
I've gone to the doctor before for this, but they just gave me a thick lotion, non-medicated, and told me I just had dry skin. Well my "just dry skin" is ONLY on this finger and splits deep and when it's not split my entire palm side of my middle finger is extremely flakey. Does anyone else have this or know what it is or know what to do to help it?
It's only on my middle finger on my right hand and only on the palm side of my finger. I've had it for years and doctors just don't seem to care. But it's annoying when it's flakey and hurt REALLY bad when it's split!
Mohiba K Tareen, MD responded:
Dear TallCurvy,

The most common underlying condition when I see fissures (those linear cuts on your fingers) and scaling is either psoriasis or eczema.

Do you have any nail pits or ridges?

You do need a medicated cream or ointment. In addition, one of my favorite prescriptions for this condition is actually a small bandage that is infused with a topical steroid (called Cordran tape). The bandage protects the cuts and inflamed skin, allowing it to heal, while the topical steroid reduces inflammation, itching and pain.

Do see a board certified dermatologist- there is no reason to suffer with this for years.

I hope that helps
opalmay responded:
Dear TallCurvy,

I know exactly how you feel, I have had this condition for many years, I type and work with paper all day, my Dr. seems to feel it is the paper. I will give you the 2 Rx's I use,
Taclonex ointment, this is very thick and it is hard to use during the day, what I do is apply a generous portion to the affected area then put on a pair of clean thin white gloves, you can find them at a beauty sply store for hard therapy treatments. The other script is HylatopicPlus, this is an emollient foam and can be applied to your fingers and hands any time. The oitment is the treatment that supresses the pain! and it really does work but you need to keep up the treatment plans, even when it feels better, you must use the foam. One other thing I should tell you, the HylatopocPlus is very expensive, see if your Derm can get you samples of each first.

Hope this helps.
tinambarnard responded:
I had it bad on the palm of my hand. Very severe. The derms I went to at first didn't seem to carebut I finally found one that diagnosed it as eczema. One of the mains causes for a flare up is stress. Go figure my hand cleared right up after my divorce. Ha ha! Hope this helps. I use triamcinolone acetonide cream. I sstill get it occasionally on my ankles and the inside of my arms and some of my leg. This cream works pretty well.
Mohiba K Tareen, MD replied to tinambarnard's response:
Excellent point- stress is one of the biggest causes for skin flares.

When our body is under stress our cortisol levels rise and adversely affect our skin cells.

Controlling stress (as well as a little triamcinolone!) can do wonders, as you aptly point out

Featuring Experts

Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

Helpful Tips

Don't shave your legs before a pedicure!Expert
Shaving the legs before going for a pedicure has been linked to an increase risk of infection from pedicure footbaths. This is because the ... More
Was this Helpful?
10 of 13 found this helpful

Expert Blog

Secrets of a Beverly Hills Cosmetic Surgeon - Robert Kotler, MD ,FACS

Dr. Robert Kotler gets beneath the surface to discuss selecting a cosmetic surgeon, computer imaging, celebrity makeovers and more...Read More

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.